My doctor never told me I had to take Vyvanse every single day so on the weekends I may not take it. I decided today not to take it. I got up at 11am since I worked the night before and didnt get off work til 3am. By 1pm I was super tired and went to lay down for a nap and didnt get back up until 630 pm and that is because I made myself get up. I have noticed anyother time I dont take it I feel extremely tired. Is this a normal side effect to not taking it?
Vyvanse - Am I tired from not taking my medication everyday?
Question posted by nvpaisley on 20 Feb 2012
Last updated on 12 August 2017 by Yelliering
I took mine for the first time yesterday and felt like I could do anything. I ran around the house, cleaning, fixing, email/bills, laundry. Things it would have taken me a week to get done in the past. So far I got 4 hours of sleep despite Ambien and sonata. I can't have this!
I'm guessing that taking a day off can cause a return of symptoms, but you're body is probably just exhausted if you did similar to me. I'll have to ask my doctor if I can reduce or do a holiday. I'm 40 and imagine I need days where I vege on the couch all day too.
Just figure I should my two sense in, I've been taking Vyvanse from 3 years now (started at 30 MG then gradually moved up to 60. I don't take it for ADD, my doctor was kind enough to prescription it for off label use. I have CFS (chronic fatigue syndrome). Before Vyvanse I literally could not function day to day because of my extreme exhaustion. Vyvanse gives me the energy I so desperately needed and whenever I miss a does I feel just as exhausted as before I started taking it. So I have found being tired after missing a dose is very common
I take Vyvanse everyday. I have skipped doses in the past and was so tired that I just stayed in bed all day. Vyvanse is a stimulant so when you aren't taking it, it's like your a cell phone battery that is almost depleted... With Vyvanse your 100% charged.
I have the same issue. It's my day off today. I opted to not take my dose and I slept on and off all day. I have an appointment with my doc next month and will discuss further with her. I guess it's time for some caffeine.
The reason why you may feel tired when you miss a dose is because medications like Vyvanse, Adderall, Dexedrine, and other amphetamine based medications act on dopamine in your medial prefrontal cortex which is associated with concentration among other things. The dopamine is stored in vesicles in that area and amphetamine's structure is very similar to that of dopamine and so the amphetamine is able to force the dopamine to leave their vesicle (storage) and also block the dopamine reuptake receptors. So what happens is that dopamine gets released in gets essentially trapped in that area which leads to the higher concentration of dopamine in that area which helps people with ADHD concentrate (people with ADHD have lower dopamine in that area).
So what does dopamine and all this have to do with getting tired when you miss a dose? Well, dopamine is also associated with energy, that's why when you first take the medication you would notice a burst of limitless energy but your body eventually regulates that limitless burst of energy into a sustained normal level. So now, think about what happens when you don't take the medication. Your body is used to normal energy levels with the amphetamine in your system (because the amphetamine releases the dopamine and the dopamine is associated with energy) and when you do not take it, your body is not used to releasing the dopamine and your dopamine levels are at a low level which leads to the lack of energy when you miss the dose.
Long story short: Your body gets used to the medication and the medication acts on a chemical in your brain that is associated with energy so when you miss a dose, you will feel very tired. If you take a break from the medication, your body will eventually re-regulate itself back to normal.
Hello nvpaisley. It just might be. Meaning missing a dose and then feeling tired or very tired. I checked my references and so far haven't found an answer. it might take me some time, but if I find other users talking about the same issue as yourself then I'll post it here. You know that fatique per say is not included as any kind of side effect but thats only when taking the Vyvanse, not when not taking it. Best of wishes,pledge
I asked my sons pediatrician if he could skip weekends? He said no because it takes days in a row for it to work properly. We could however take him off during long holidays like in the summer since he didn't need to concentrate for school. We tried it and it worked fine.
Hope this helps!
I don't know if it's an "official" side effect of missing a dose, but I have the same problem. And it almost seems like the following day (when I take it again) that it isn't as affective as usual.
I take Vyvanse, with other meds, for depression to help me focus and lift my energy level during the day. So I may not have the exact same reaction to it as someone with ADHD. But I definitely have had the same issue with missing a day.
I had asked my doctor about taking it every day or not when I first started it, and he said it's not a good idea to start and stop and start again. I don't know if there's a particular reason with the Vyvanse, but I do know that's kind of a general rule with a lot of psychiatric meds.
So yeah, although some days I totally understand not needing to focus and stuff, but for me it's been much more beneficial to take it consistently every day.
Let me know if you want to know anything else! :)
- Vyvanse uses and safety info
- Vyvanse information for Healthcare Professionals (includes dosage details)
- Side effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.